Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 45, NWS Milwaukee, WI

May 3, 2016

NWS Milwaukee, WI issued this small craft advisory at May 3, 2016, 3:11 AM CDT. It took effect at May 4, 2016, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 3, 2016, 3:11 AM CDT (08:11 UTC)
In effect from
May 4, 2016, 4:00 AM CDT
Expired
May 3, 2016, 6:45 PM CDT
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted.

167 
WHUS73 KMKX 030811
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 AM CDT TUE MAY 3 2016

...GUSTY NORTH WINDS ON WEDNESDAY...

.A STRONG COLD FRONT WILL SWEEP DOWN LAKE MICHIGAN THIS EVENING.
GUSTY NORTH TO NORTHEAST WINDS WILL ARRIVE BY AROUND SUNRISE ON
WEDNESDAY AND CONTINUE THROUGH THE AFTERNOON...THEN DIMINISH BY
WEDNESDAY EVENING. 

LMZ643>646-031615-
/O.NEW.KMKX.SC.Y.0045.160504T1200Z-160505T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
311 AM CDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT
WEDNESDAY. 

* WINDS: BECOMING NORTH TO NORTHEAST 15 TO 25 KNOTS AROUND SUNRISE
  ON WEDNESDAY. 

* WAVES: WAVES BUILDING TO 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
3 follow-up statements
866 
WHUS73 KMKX 031430
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CDT TUE MAY 3 2016

...GUSTY NORTH WINDS ON WEDNESDAY...

.A STRONG COLD FRONT WILL SWEEP DOWN LAKE MICHIGAN THIS EVENING.
GUSTY NORTH TO NORTHEAST WINDS WILL ARRIVE BY AROUND SUNRISE ON
WEDNESDAY AND CONTINUE THROUGH THE AFTERNOON...THEN DIMINISH BY
WEDNESDAY EVENING.

LMZ643>646-032230-
/O.CON.KMKX.SC.Y.0045.160504T1200Z-160505T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
930 AM CDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
WEDNESDAY...

* WINDS: BECOMING NORTH TO NORTHEAST 15 TO 25 KNOTS AROUND SUNRISE
  ON WEDNESDAY WITH GUSTS OF 25 TO 30 KNOTS.

* WAVES: WAVES BUILDING TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
764 
WHUS73 KMKX 032035
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT TUE MAY 3 2016

...GUSTY NORTH WINDS ON WEDNESDAY...

.A STRONG COLD FRONT WILL SWEEP DOWN LAKE MICHIGAN THIS EVENING.
GUSTY NORTH WINDS WILL ARRIVE EARLY WEDNESDAY MORNING AND
CONTINUE THROUGH THE EVENING.

LMZ643>646-040445-
/O.EXT.KMKX.SC.Y.0045.160504T0900Z-160505T0500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM WEDNESDAY TO
MIDNIGHT CDT WEDNESDAY NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM WEDNESDAY TO
MIDNIGHT CDT WEDNESDAY NIGHT. 

* WINDS: BECOMING NORTH 15 TO 25 KNOTS AROUND SUNRISE ON WEDNESDAY
  WITH GUSTS OF 25 TO 30 KNOTS.

* WAVES: WAVES BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
943 
WHUS73 KMKX 032345
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
645 PM CDT TUE MAY 3 2016

...GUSTY NORTH WINDS DEVELOPING LATER TONIGHT INTO WEDNESDAY...

.A STRONG COLD FRONT WILL SWEEP DOWN LAKE MICHIGAN THIS EVENING.
GUSTY NORTH WINDS WILL DEVELOP LATER TONIGHT OVER THE NEAR SHORE
WATERS BEHIND THE DEPARTING COLD FRONT. GUSTS TO 35 KNOTS ARE
EXPECTED ALONG WITH BUILDING WAVES.

HENCE THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO A GALE
WARNING. 

LMZ643>646-040745-
/O.UPG.KMKX.SC.Y.0045.160504T0900Z-160505T0500Z/
/O.NEW.KMKX.GL.W.0012.160504T0700Z-160504T1600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
645 PM CDT TUE MAY 3 2016

...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM CDT
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: BECOMING NORTH 20 TO 30 KNOTS LATER TONIGHT WITH GUSTS
  TO 35 KNOTS.

* WAVES: WAVES BUILDING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 3, 2:56 AM CDT, 15 minutes earlier.

Area forecast discussion, May 3, 2:56 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 AM CDT TUE MAY 3 2016

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.

LOOK FOR FULL SUN THIS MORNING WITH TEMPERATURES RESPONDING NICELY.
HIGHS TODAY WILL BE IN THE MID AND UPPER 60S...INCLUDING NEAR THE
LAKE DUE TO AN OFF SHORE FLOW FOR ONCE.  A VERY STRONG MID LEVEL
SHORT WAVE WILL BE DIVING SOUTH ACROSS WISCONSIN THIS AFTERNOON WITH
THE SHARP TROF AXIS OVER EASTERN WISCONSIN BY 06Z WEDNESDAY. THE
ASSOCIATED SFC COLD FRONT SHOULD REACH OUR FAR NRN TIER OF COUNTIES
AROUND 00Z...THEN THE FAR SOUTHEAST BY 06Z. CLOUDS WILL INCREASE
THIS AFTERNOON WITH A BAND OF SHOWERS ARRIVING WITH THE
APPROACH/PASSAGE OF THE FRONTAL BOUNDARY.  THERE IS ENOUGH
CAPE...QUITE SKINNY BUT TALL...TO SUPPORT THE CHANCE OF THUNDER AS
WELL. 0F AND -20F ARE QUITE LOW...SO COULD SEE LOTS OF SMALL HAIL IN
ANY STORMS THAT GET SOME DEPTH. THE STEEP LOW LEVEL LAPSE RATES
WOULD SUPPORT SOME GUSTY WINDS AS WELL.

.WEDNESDAY INTO WEDNESDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

COLD NORTHERLY FLOW WILL BE IN PLACE ACROSS THE GREAT LAKES
WEDNESDAY AS A DEEP CLOSED TROUGH PROPAGATES SOUTHEAST ACROSS THE
CENTRAL GREAT LAKES TO THE OHIO RIVER VALLEY AREA. THE MAIN
QUESTION IS WITH WHETHER OR NOT ANY RAIN SHOWERS WILL DEVELOP IN
THE AFTERNOON. THE 03.00Z GFS/ECMWF/GEM ALL SHOW A SOUTH TO NORTH
ORIENTED BAND OF SHOWERS THAT APPEARS TO BE FOCUSED ON A WEAK
INVERTED SURFACE TROUGH. THE 03.00Z NAM DID BACK OFF ON QPF AND
ONLY SHOWS A THIN LAYER WHERE RH IS SATURATED AROUND 800MB.
THOUGHT ABOUT PULLED THE SMALL CHANCES THAT ARE IN THERE...BUT
DECIDED TO JUST LET IT RIDE FOR THE TIME BEING. TEMPERATURES
OVERNIGHT ARE EXPECTED TO DROP INTO THE 36-38F RANGE...SO WILL
HAVE TO WATCH FOR THE POTENTIAL OF SOME FROST THOUGH IT LOOKS LIKE
WE ARE STILL IN THE TIGHTER PRESSURE GRADIENT FOR MUCH OF THE
OVERNIGHT PERIOD.

.THURSDAY THROUGH MONDAY...FORECAST CONFIDENCE IS HIGH.

OMEGA BLOCK SETS UP AS THE TROUGH DIGS IN THE EAST AND ALSO THE
WESTERN US. SURFACE RIDGING WILL KEEP CONDITIONS DRY THROUGH
FRIDAY WITH THE WARMER AIR ADVECTING IN FROM THE WEST STARTING
THURSDAY EVENING. FRIDAY STILL LOOKS LIKE THE WARMEST DAY OF THE
WEEK WITH SOME SPOTS TOPPING OUT AROUND 80F. A COLD FRONT WILL
THEN MOVE INTO THE REGION EARLY ON SATURDAY AND BRING THE NEXT
CHANCE FOR RAIN AND THUNDERSTORMS INTO THE REGION. THE 03.00Z
GUIDANCE IS IN AGREEMENT THAT THIS FRONT WILL STAY PROGRESSIVE AND
PUSH SOUTH OF THE REGION BY SATURDAY NIGHT.

&&

.AVIATION/12Z TAFS/...

VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE TAF PERIOD. A STRONG
COLD FRONT WILL DROP SOUTH ACROSS THE TAF SITES BETWEEN ABOUT 03-06Z
WEDNESDAY...THIS EVENING. WINDS WILL SHIFT FROM WEST TO NORTH
NORTHEAST AS THE FRONT PASSES THROUGH.  LOOK FOR A BAND OF
SHOWERS...WITH A CHANCE OF THUNDERSTORMS TO ACCOMPANY THE FRONT.
TEMPORARY MVFR CIGS/VSBYS POSSIBLE WITHIN THE SHOWERS. SOME SMALL
HAIL AND ISOLATED STRONG GUSTY WINDS ARE POSSIBLE WITH ANY OF THE
STRONGER SHOWERS/STORMS. WE MAY SEE A PERIOD OF MVFR CIGS IN THE
WAKE OF THE COLD FRONT AFTER 06Z WEDNESDAY...BUT MAINLY OVER THE
SOUTHEAST TAF SITES OF KMKE/KUES/KENW. CIGS WOULD LIFT AFTER SUNRISE
ON WEDNESDAY.

&&

.MARINE...

WEST TO SOUTHWEST WINDS WILL APPROACH SMALL CRAFT ADVISORY
CONDITIONS FOR A SHORT TIME THIS AFTERNOON. A COLD FRONT WILL SWEEP
DOWN THE LAKE THIS EVENING. STRONG NORTH TO NORTHEAST WINDS IN THE
WAKE OF THE FRONT WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS
FOR WEDNESDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
WEDNESDAY THROUGH MONDAY...HALBACH
Hazardous weather outlook, May 2, 11:23 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1123 PM CDT MON MAY 2 2016

WIZ046-047-051-052-056>060-062>072-040430-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1123 PM CDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...LATE TONIGHT

PATCHY LATE NIGHT FROST IS POSSIBLE OVER PARTS OF SOUTHEAST AND
EAST CENTRAL WISCONSIN...AWAY FROM LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY EVENING AS A COLD
FRONT SWEEPS SOUTH ACROSS SOUTHERN WISCONSIN. WIND GUSTS OF 30 TO
40 MPH AND SMALL HAIL ARE POSSIBLE TUESDAY EVENING.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND AGAIN
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-040430-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1123 PM CDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...LATE TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY EVENING AS A COLD
FRONT SWEEPS ACROSS SOUTHERN LAKE MICHIGAN. WIND GUSTS OF 30 TO 40
KNOTS ARE POSSIBLE ALONG WITH SMALL HAIL.

GUSTY NORTH WINDS IN THE WAKE OF THE COLD FRONT WILL LIKELY REACH
SMALL CRAFT ADVISORY LEVELS FOR A TIME TUESDAY NIGHT AND AGAIN ON
WEDNESDAY. A FEW GUSTS COULD APPROACH GALE LEVELS.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY AND AGAIN ON
MONDAY.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 6:45 PM CDTGale WarningMKX8 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.